Why Are My Cheeks Still Full After Removal Of My Infraorbital-Malar Implants?
Q: Dr. Eppley, I am four months post infraorbital rim/malar implants removal, and my cheeks still feels a bit bloated. I assume swelling may be a big factor, but I feel that is an appreciable capsule that is causing fullness and an imprint of the implant. Here are my questions:
1. Will the capsule go away on its own, and if so, about how long does that take?
2. Can steroid injections be used to dissolve the capsule (whether or not it’ll go away in its own)?
3. Are steroid injections safe? I’ve been told they can cause atrophy. It seems some doctors will inject into scar tissue but soft tissue swelling. Do you agree with that assessment?
4. Is scar tissue and the capsule the same exact thing?
A: In answer to your post infraornital-malar implant removal questions:
1) Capsules can take 12 to 18 months to fully resorb.
2) Steroid injections are not a known effective treatment for capsular resorption.
3) Like all medications, steroid injections have well known side effects which primarily include soft tissue atrophy and contour deformities as a result.
4) A capsule is an organized layer of scar tissue to any implant that has a very distinct collagen formation and four layers of such collagen formation to it.
Dr. Barry Eppley